question-icon

Hot thighs and arms. On birth control pill YAZ. Is this a sign of an illness?

default
Posted on Thu, 7 Nov 2013
Question: Hi. I am a 34 year old female and have been struggling with VERY warm thighs and sometimes arms ONLY at night for the past week. It is fall and i have been sleeping with windows open and fan on and my husband is getting sick from the cold air. When he touches me he says my legs feel like they are burning. If i get up and walk around the resume and the chill comes, but when I am in bed it is unbearable. It is giving me anxiety and impeding on my marriage :( Please help. I have no medical conditions and am on the birth control pill YAZ for the last two years.
doctor
Answered by Dr. Albana Sejdini (2 hours later)
Brief Answer:
Many factors for your current condition shownbelow

Detailed Answer:
Hi,

You are taking Yaz, which is a birth control pill containing progestin and estradiol, both synthetic female hormones.

All your symptoms could be related to Yaz use. Many women have reported heart palpitations (your heart racing in the middle of the night when you get relaxed) and being very hot (legs).

In this case, I would recommend to test your female and thyroid hormone levels to see deeper. Also, can discuss with your OG how to gradually stop using Yaz if the the hormonal tests result abnormal.

Next, have you checked your blood sugar level? - Often birth control pills are associated with diabetes onset appearing with symptoms of "hot legs". So, I suggest to get some testing of blood sugar levels.

In addition, another possible explanation could be pregnancy. Have you tested for that? If not and your due date has already missed, can do the testing.

Hope it answered to your inquiry!

If you have any other concern or any other medical data, please do not hesitate to contact me.

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6882 Questions

premium_optimized

The User accepted the expert's answer

Share on
Hot thighs and arms. On birth control pill YAZ. Is this a sign of an illness?

Brief Answer:
Many factors for your current condition shownbelow

Detailed Answer:
Hi,

You are taking Yaz, which is a birth control pill containing progestin and estradiol, both synthetic female hormones.

All your symptoms could be related to Yaz use. Many women have reported heart palpitations (your heart racing in the middle of the night when you get relaxed) and being very hot (legs).

In this case, I would recommend to test your female and thyroid hormone levels to see deeper. Also, can discuss with your OG how to gradually stop using Yaz if the the hormonal tests result abnormal.

Next, have you checked your blood sugar level? - Often birth control pills are associated with diabetes onset appearing with symptoms of "hot legs". So, I suggest to get some testing of blood sugar levels.

In addition, another possible explanation could be pregnancy. Have you tested for that? If not and your due date has already missed, can do the testing.

Hope it answered to your inquiry!

If you have any other concern or any other medical data, please do not hesitate to contact me.